Alert archive / Nevada / Red Flag Warnings in 2025
Red Flag Warning 4, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jul 3, 2025, 12:58 AM PDT for Clark County, Lincoln County, Nye County, Nevada; Mohave County, Arizona. It took effect at Jul 4, 2025, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2025, 12:58 AM PDT (07:58 UTC)
- In effect from
- Jul 4, 2025, 11:00 AM PDT
- Expired
- Jul 4, 2025, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 134 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 8.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 2755 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
750 WWUS85 KVEF 030758 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1258 AM PDT Thu Jul 3 2025 ...A RED FLAG WARNING IS IN EFFECT FRIDAY FOR LINCOLN COUNTY IN SOUTHERN NEVADA FOR STRONG WINDS AND LOW HUMIDITY... NVZ461-032200- /O.NEW.KVEF.FW.W.0004.250704T1800Z-250705T0300Z/ Lincoln County/Ely Dispatch- 1258 AM PDT Thu Jul 3 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR LINCOLN COUNTY... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM PDT Friday. * AFFECTED AREA...In Nevada...Fire weather zone 461. * TIMING...11 AM to 8 PM PDT. * WIND...Southwest winds 15 to 25 mph with gusts to 40 mph. * HUMIDITY...8 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
5 follow-up statements
229 WWUS85 KVEF 031911 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1211 PM PDT Thu Jul 3 2025 ...A RED FLAG WARNING IS IN EFFECT FRIDAY FOR LINCOLN COUNTY IN SOUTHERN NEVADA FOR STRONG WINDS AND LOW HUMIDITY... AZZ101-102-NVZ462>466-040315- /O.EXA.KVEF.FW.W.0004.250704T1800Z-250705T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau- Nye County Deserts/Las Vegas Dispatch-Sheep Range- Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 1211 PM PDT Thu Jul 3 2025 /1211 PM MST Thu Jul 3 2025/ ...RED FLAG WARNING IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 8 PM PDT /8 PM MST/ FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR LINCOLN COUNTY... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM PDT /11 AM MST/ to 8 PM PDT /8 PM MST/ Friday. * AFFECTED AREA...In Nevada...Fire weather zone 461. * TIMING...11 AM to 8 PM PDT. * WIND...Southwest winds 15 to 25 mph with gusts to 35 mph. * HUMIDITY...8 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NVZ461-040315- /O.CON.KVEF.FW.W.0004.250704T1800Z-250705T0300Z/ Lincoln County/Ely Dispatch- 1211 PM PDT Thu Jul 3 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR LINCOLN COUNTY... * AFFECTED AREA...In Nevada...Fire weather zone 461. * TIMING...11 AM to 8 PM PDT. * WIND...Southwest winds 15 to 25 mph with gusts to 35 mph. * HUMIDITY...8 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
493 WWUS85 KVEF 031952 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1252 PM PDT Thu Jul 3 2025 ...A RED FLAG WARNING IS IN EFFECT FRIDAY FOR FOR SOUTHERN NEVADA AND NORTHWESTERN ARIZONA FOR STRONG WINDS AND LOW HUMIDITY... AZZ101-102-NVZ461>466-041200- /O.CON.KVEF.FW.W.0004.250704T1800Z-250705T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch- Nye County Deserts/Las Vegas Dispatch-Sheep Range- Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 1252 PM PDT Thu Jul 3 2025 /1252 PM MST Thu Jul 3 2025/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 8 PM PDT /8 PM MST/ FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR LINCOLN COUNTY... * AFFECTED AREA...In Nevada...Fire weather zone 461, 462, 463, 465, and 466. In Arizona...Fire weather zone 101 and 102. * TIMING...11 AM to 8 PM PDT. * WIND...Southwest winds 15 to 25 mph with gusts to 35 mph. * HUMIDITY...8 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
305 WWUS85 KVEF 040751 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1251 AM PDT Fri Jul 4 2025 ...A RED FLAG WARNING REMAINS IN EFFECT TODAY FOR SOUTHERN NEVADA AND NORTHWESTERN ARIZONA FOR STRONG WINDS AND LOW HUMIDITY... AZZ101-102-NVZ461>466-050000- /O.CON.KVEF.FW.W.0004.250704T1800Z-250705T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch- Nye County Deserts/Las Vegas Dispatch-Sheep Range- Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 1251 AM PDT Fri Jul 4 2025 /1251 AM MST Fri Jul 4 2025/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ THIS MORNING TO 8 PM PDT /8 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR ALL OF SOUTHERN NEVADA AND NORTHWESTERN ARIZONA... * AFFECTED AREA...In Nevada...Fire weather zone 461, 462, 463, 465, and 466. In Arizona...Fire weather zone 101 and 102. * TIMING...11 AM to 8 PM PDT. * WIND...Southwest winds 15 to 25 mph with gusts to 35 mph. * HUMIDITY...8 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
517 WWUS85 KVEF 041830 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1130 AM PDT Fri Jul 4 2025 ...A RED FLAG WARNING NOW IN EFFECT TODAY THROUGH 8 PM FOR SOUTHERN NEVADA AND NORTHWESTERN ARIZONA FOR STRONG WINDS AND LOW HUMIDITY... AZZ101-102-NVZ461>466-050300- /O.CON.KVEF.FW.W.0004.000000T0000Z-250705T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch- Nye County Deserts/Las Vegas Dispatch-Sheep Range- Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 1130 AM PDT Fri Jul 4 2025 /1130 AM MST Fri Jul 4 2025/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT / MST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR ALL OF SOUTHERN NEVADA AND NORTHWESTERN ARIZONA... * AFFECTED AREA...In Nevada...Fire weather zones 461, 462, 463, 465, and 466. In Arizona...Fire weather zones 101 and 102. * TIMING...Now through 8 PM PDT / MST. * WIND...Southwest winds 15 to 25 mph with gusts to 35 mph. * HUMIDITY...8 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
035 WWUS85 KVEF 050235 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 735 PM PDT Fri Jul 4 2025 AZZ101-102-NVZ461>466-050345- /O.EXP.KVEF.FW.W.0004.000000T0000Z-250705T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch- Nye County Deserts/Las Vegas Dispatch-Sheep Range- Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 735 PM PDT Fri Jul 4 2025 /735 PM MST Fri Jul 4 2025/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND NORTHWEST ARIZONA... Winds were beginning to decrease this evening, so the Red Flag Warning will be allowed to expire on schedule. Relative humidities are still low and grasses, brush, and trees are very dry. $$ Morgan
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jul 2, 10:14 PM PDT, 2 hours 44 minutes earlier. Its key messages:
- * Widespread showers and thunderstorms are will continue through the evening as a low pressure system moves through. Sudden strong wind gusts will again be a concern. * Drier conditions resume by Friday with a warming trend heading into next week. * Breezy conditions and low humidity will lead to elevated fire danger for the 4th of July.
Area forecast discussion, Jul 2, 10:14 PM PDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1014 PM PDT Wed Jul 2 2025 .KEY MESSAGES... * Widespread showers and thunderstorms are will continue through the evening as a low pressure system moves through. Sudden strong wind gusts will again be a concern. * Drier conditions resume by Friday with a warming trend heading into next week. * Breezy conditions and low humidity will lead to elevated fire danger for the 4th of July. && .DISCUSSION...Today through the Middle of Next Week. Scattered showers and thunderstorms will continue to develop across the region and stream north through the day. The forecast for day remains on track from previous thinking with no significant chances in the expected impacts and thunderstorm areas. Instability increases this afternoon with CAPE over 500-1000 J/Kg developing across southern Nevada and western Arizona. This combined with upper level forcing with an incoming upper level low will result in more widespread and organized thunderstorms versus yesterday. PWATs have increased in the past 24 hours, which inherently would decrease the wind threat compared to yesterday. However, yesterday's set up lacked instability and organized thunderstorm structure, so even though low levels have moistened per the 12Z Las Vegas sounding, there is still an inverted-V signature on the sounding and added instability means there is still a threat for sudden gusty downburst winds today. HREF has a high chance (70%) for wind gusts over 40 MPH with areawide thunderstorms, and a low chance for wind gusts up to 60 MPH centered over southern Nevada. In addition today, with increased moisture and training thunderstorms, heavy rain and isolated flash flooding is possible. The highest risk for heavy rain should be in northern Mohave County where better moisture and instability overlap as well as far southern Clark County where HRRR model radar output suggests training storms. As instability wanes after sunset, precipitation will also diminish. The latest HRRR runs does hang on to precipitation through much of the night in Mohave County which is the outlier compared to other hi-res model runs. However, the HRRR solution does have some meteorological support as the upper level low will be moving into Nevada and increased forcing could allow for additional overnight develop. Later shifts will need to monitor trends as a solution like the HRRR would result in continued heavy rain and isolated lash flood threat overnight. As the low moves eastward and weakens Thursday, drier air will gradually work east. This will result in some lingering activity Thursday afternoon across Mohave County and perhaps Lincoln and Clark Counties. Thunderstorms on Thursday could produce sudden gusty winds but the threat would be lower and more isolated than today. Drier air will sweep through area wide by Friday with temperatures hovering near to slightly below normal over the weekend before a warming trend begins next week. Thunderstorm activity will trend wetter today which should limit the coverage of Dry lightning, though western areas of the Great Basin and parts of the Mojave Desert may still see relatively little rainfall with the storms. Nonetheless, surface dewpoints will keep minimum RH values elevated and help to improve the fire danger somewhat. However, breezy southwesterly winds on Friday will return with much drier air pushing in, and will result in elevated fire danger Friday, just in time for the 4th of July. && .AVIATION...For Harry Reid...For the 06Z Forecast Package...A few lingering thundershowers will continue through midnight, mainly near and west of the Spring Mountains. Another area of convection over northwest Arizona will impact the Peach Springs corridor for a few more hours before also decreasing. Winds will turn westerly around midnight, and then become light and variable before sunrise. East to southeast winds are expected by late morning, and a few gusts to 20 knots will be possible after 19Z. After a dry morning, additional showers and thunderstorms are expected to develop in the afternoon across southern Nevada and northwestern Arizona. Thunderstorms should be more isolated than today, but could still produce lightning, gusty outflow winds, brief heavy rain, and CIGs below 10kft For the rest of southern Nevada, northwest Arizona and southeast California...For the 06Z Forecast Package...Conditions at the Las Vegas area TAF sites will be similar to those described above for Harry Reid. Elsewhere, scattered convection is expected on Thursday afternoon, with additional thunderstorm impacts possible across southern Nevada and northwestern Arizona. However, these impacts are expected to be more isolated than those seen today. Convection is expected to end across southern Nevada by early evening and across northwest Arizona by late evening tomorrow. Winds will generally follow typical diurnal patterns in the Owens Valley and western Mojave Desert. In the Colorado River valley, southerly winds are expected, although they will be more subject to convective influences during the afternoon and evening. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Nickerson AVIATION...Planz For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 9:51 PM PDT | Severe Thunderstorm Warning | VEF | Nye | 39 min |
| Jul 3, 1:37 AM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Jul 3, 3:02 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 58 min |
| Jul 2, 6:01 PM PDT | Severe Thunderstorm Warning | VEF | Mohave | 44 min |
| Jul 2, 6:49 PM PDT | Severe Thunderstorm Warning | VEF | Mohave | 41 min |
| Jul 2, 7:22 PM PDT | Severe Thunderstorm Warning | VEF | Mohave | 18 min |
| Jul 2, 8:24 PM PDT | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 3, 2:10 PM PDT | Severe Thunderstorm Warning | VEF | Mohave | 65 min |
Nearby
Red Flag Warnings in Nevada, 2025Red Flag Warnings in Arizona, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.